Thunderstorm Wind, Pike
- When
- August 11, 3:00 PM CST
- Where
- Pike County, Countywide
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.183, -90.400
Trees and power lines were knocked down in scattered locations across the county.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 11, 1:30 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR FFA NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT SAT AUG 11 2001 ...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ST. TAMMANY PARISH AND HANCOCK COUNTY... GIVEN THE ACTIVE WX MOVING IN CORRELATED WITH WORKSTATION PROBLEMS...WILL BE VERY SHORT THIS DISCUSSION. EXPECT SCT TO NUMEROUS CONVECTION TO ENGULF MOST OF THE FORECAST AREA LATER THIS AFTERNOON AS THE UPPER LEVEL FEATURE PUSHES TOWARD THE GULF COAST. LITTLE CHANGE THEN EXPECTED THROUGH SUN WITH A VERY WET PATTERN CONTINUING. UPPER LEVEL FLOW SHOULD CHANGE LITTLE PAST SUN WITH A TROF HANGING OVER THE EASTERN STATES COUPLED WITH WEAK RIDGING OVER THE SW SECTIONS. OVERALL...FORECAST PRETTY CONSISTENT. PRELIM NUMBERS... MCB 72/88/73/90 5756 BTR 75/88/75/90 4756 MSY 76/89/76/91 5756 GPT 75/88/75/90 5756 .NEW...NONE LA...FFA LAZ040. MS...FFA MSZ080. 09
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-120000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT AUG 11 2001 .SYNOPSIS... A WARM AND UNSTABLE AIRMASS WILL REMAIN ENTRENCHED ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT AS AN UPPER AIR DISTURBANCE DROPS INTO THE CENTRAL GULF COAST REGION LATER TODAY. .THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE FORECAST AREA LATER TODAY AND CONTINUING THROUGH THE EVENING HOURS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING AND STRONG GUSTY OUTFLOW WINDS. SEVERE THUNDERSTORMS THOUGH ARE NOT LIKELY. .HEAVY RAIN... LOCALIZED STREET FLOODING IN URBAN AND LOW LYING AREAS CAN BE EXPECTED WITH THESE THUNDERSTORMS. RAINFALL RATES AROUND TWO INCHES PER HOUR WILL BE POSSIBLE WITH LOCALIZED RAINFALL RATES NEAR FOUR INCHES PER HOUR POSSIBLE WITH THE HEAVIER RAINS. .ACTIONS... EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR AREAS WHERE DRAINAGE IS SLOW AND LOCALIZED FLOODING OFTEN OCCURS. OTHERWISE...NO FURTHER ACTIONS SHOULD BE NECESSARY AT THIS TIME. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were knocked down in scattered locations across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264179.